Control of cavity cross section in microplasma devices: Luminance and temporal response of 200×100 and 320×160 arrays with parabolic Al2O3 microcavities

Kim, K. S.; Kim, T. L.; Yoon, J. K.; Park, S.-J.; Eden, J. G.
January 2009
Applied Physics Letters;1/5/2009, Vol. 94 Issue 1, p011503
Academic Journal
Intense green luminance and luminous efficacies approaching 4 lm/W have been observed for large (50×50 to 320×160) arrays of microplasma devices with parabolic cross-sectional Al2O3 microcavities and conformal aluminum electrodes, operating in Ne/Xe gas mixtures. Precise control of the cross-sectional geometry and surface morphology of the cavities within Al/Al2O3 microplasma devices having a dielectric barrier structure has been achieved with a sequence of wet electrochemical processes. Continuous variation of the cavity cross section between a linear taper and parabolic geometry can be specified and all dimensions controlled to within ±2%. Aluminum electrodes encompassing each cavity are azimuthally symmetric and the inner face of each electrode is conformal to the Al2O3 microcavity wall. Arrays comprising 20 000 devices (in a 200×100 configuration) with a parabolic microcavity wall profile and an emitting aperture 160±2 μm in diameter produce a green luminance >1800 cd/m2 and a peak luminous efficacy of 3.9 lm/W in Ne/30% Xe gas mixtures at a total pressure of 500 Torr. Temporal response measurements show the visible emission rise time of 200–250 ns to be limited only by the rise time of the voltage waveform itself.


Related Articles

  • Asymptotic and other estimates for semilinear parabolic problem in semi-infinite cylinder. Song, J. // Applied Mathematics & Mechanics;Oct2011, Vol. 32 Issue 10, p1333 

    The spatial decay of solutions to initial-boundary value problems for a semilinear parabolic equation in a semi-infinite cylinder of variable cross-section subject to zero condition on the lateral boundaries is investigated. A second-order differential inequality that shows the spatial decay...

  • Computational Modelling of Amperometric Enzyme Electrodes with Selective and Perforated Membranes. Baronas, Romas; Ivanauskas, Feliksas; Kulys, Juozas // AIP Conference Proceedings;12/26/2007, Vol. 963 Issue 2, p457 

    A two-dimensional-in-space mathematical model of an analytical system based on an amperometric enzyme electrode with selective and perforated membranes has been proposed and analyzed. The model involves the geometry of perforated holes partially or fully filled with an enzyme. The mathematical...

  • Parabolic Approximation in the Theory of the Sound Propagation in Three-Dimensionally Heterogeneous Media. Godin, O. A. // Doklady Physics;Aug2000, Vol. 45 Issue 8, p367 

    Discusses the parabolic approximation in the theory of the sound propagation in three-dimensionally heterogeneous media. Formulation of the reciprocity principle for the solutions to parabolic equations; Validity of the energy conservation law for the solutions to parabolic equation; Comparison...

  • Decay process of a large surface potential of Alq3 films by heating. Kajimoto, Norifumi; Manaka, Takaaki; Iwamoto, Mitsumasa // Journal of Applied Physics;9/1/2006, Vol. 100 Issue 5, p053707 

    In order to clarify the decaying process of a large surface potential of as-deposited Alq3 films on a metal electrode by heating and photoexposure, Kelvin probe method and optical second harmonic generation (SHG) measurement were employed. The change of surface potential during heating was not...

  • On the Resolution of the Heat Equation with Discontinuous Coefficients. Labbas, Rabah; Moussaoui, Mohand // Semigroup Forum;2000, Vol. 60 Issue 2, p187 

    We give in this work some results about the existence and uniqueness with optimal regularity for solutions of a parabolic equation in nondivergence form in L[sup q] (0,T;L[sup p] (Omega)) where 1 < p,q < infinity in two cases. We use Lamberton's results (cf. [9]) in the first case and...

  • A Note on Hermitian-Einstein Metrics on Parabolic Stable Bundles. Li, Jia Yu; Narasimhan, M.S. // Acta Mathematica Sinica;2001, Vol. 17 Issue 1 

    Abstract Let M be a compact complex manifold of complex dimension two with a smooth Kahler metric and D a smooth divisor on M. if E is a rank 2 holomorphic vector bundle on M with a stable parabolic structure along D, we prove that there exists a Hermitian-Einstein metric on E' = E|[sub M\D]...

  • Characterization of the internal stabilizability of the diffusion equation.  // Nonlinear Studies;2001, Vol. 8 Issue 2, p193 

    Analyzes the internal stabilizability of the diffusion equation. Formulation of the problem; Condition for the nonnegative controllability of the diffusion system; Results for a semilinear model of the gas diffusion.

  • Generalized travelling coordinate for systems of reaction-diffusion equations. Takase, H; Sleeman, BD // IMA Journal of Applied Mathematics;Feb2000, Vol. 64 Issue 1 

    Focuses on travelling-wave solutions to reaction-diffusion problems which was initiated by Fisher in his work on the Fisher equation. Establishment of the existence and uniqueness of travelling-wave solutions for wave speeds greater than a certain threshold; Formulation of physical problems as...

  • Dynamics of a gravitational billiard with a hyperbolic lower boundary. Ferguson, M.L.; Miller, B.N. // Chaos;Dec99, Vol. 9 Issue 4, p841 

    Examines a billiard system with two parameters, which exhibits, in two limiting cases, the behaviors of the wedge and parabolic billiard. System description; Study of stability; Transformations of the Hamiltonian systems.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics